Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Stabbing pain in the stomach when iron supplement is taken. Should I avoid iron supplements?

Ok, thank you. When I take an iron supplement I get a stabbing pain going from my stomach area to my left shoulder , it is very severe and make me decide to stop taking iron. I once collapsed in hospital from having been given intravenous iron. Should I advoid all iron supplements? I am thinking of Chlorella tablets as they contain lot of iron.
Asked On : Tue, 29 Jan 2013
Answers:  2 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
welcome to Healthcare Magic.

Stabbing pain with iron can occur due to following reasons:
-Diffuse oesophageal spasm after iron use.
-Acidity and acid reflux
-Combination of above causes.

From your history it is clear that you are allergic to iron preparation. It is better to take them in very much need only and not to take them without physician supervision.

Wish you good health and all the best.

Dr Ashish Kumar Mittal
Answered: Sat, 7 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor